Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 11, 2007, 5:07 PM CDT for Coke County, Nolan County, Sterling County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2007, 5:07 PM CDT (22:07 UTC)
- Expired
- Mar 11, 2007, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Coke County, TX, Nolan County, TX, Sterling County, TX
The radar
The San Angelo radar (KSJT), 73 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 1:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:42 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Mar 11, 3:42 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 342 PM CDT SUN MAR 11 2007 .SHORT TERM... TORNADO WATCH IN EFFECT FOR WESTERN CONCHO VALLEY...NORTHERN EDWARDS PLATEAU...AND NORTHWEST HILL COUNTRY UNTIL 02Z. OUTFLOW BOUNDARY FROM THUNDERSTORMS WHICH MOVED ACROSS THE BIG COUNTRY HAS SLIPPED SOUTHWARD TO NEAR SJT. HEATING HAS BEEN LIMITED TO NORTHERN EDWARDS PLATEAU AND TRANS PECOS REGION THIS AFTERNOON SO WE EXPECT THE STRONGER STORMS TO BE IN AREA OF TORNADO WATCH. AT SAME TIME...CANNOT RULE OUT A FEW STORMS WITH MARGINAL HAIL FURTHER NORTH. UPPER LOW CURRENTLY OVER SOUTHERN NEW MEXICO. A COUPLE ROUNDS OF THUNDERSTORMS MAY OCCUR TONIGHT ACROSS WEST CENTRAL TEXAS AS IMPULSES ROTATE AROUND THE UPPER LOW. THERE MAY BE SOME AREAS OF HEAVY RAINFALL...BUT WE HAVE BEEN SO DRY THE GROUND CAN TAKE QUITE A BIT WITHOUT ANY PROBLEMS. .LONG TERM... GFS KEEPS THE UPPER SYSTEM NEARLY STATIONARY IN SOUTHERN NEW MEXICO BEFORE MOVING IT NORTHEAST ON TUESDAY. WILL CONTINUE RAIN CHANCES INTO TUESDAY NIGHT. DRIER AND A LITTLE WARMER WEDNESDAY. ANOTHER COLD FRONT MOVES ACROSS THE AREA THURSDAY BUT THERE DOES NOT APPEAR TO BE ENOUGH MOISTURE FOR A CHANCE OF RAIN AT THIS TIME. .PRELIMINARY POINT TEMPS/POPS... ABILENE 53 67 51 72 / 90 50 50 40 SAN ANGELO 53 66 50 70 / 90 50 50 40 JUNCTION 54 66 56 72 / 80 50 50 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 09
Hazardous weather outlook, Mar 11, 2:38 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 238 PM CDT SUN MAR 11 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-121945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 238 PM CDT SUN MAR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT ACROSS WEST CENTRAL TEXAS. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NEW MEXICO...AND AN ASSOCIATED COLD FRONT WILL PRODUCE WIDESPREAD THUNDERSTORMS ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND HEAVY RAIN. TORNADOES ARE ALSO POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THAT AREA OF WEST CENTRAL TEXAS SOUTHWEST OF A STERLING CITY...ROBERT LEE...MENARD...JUNCTION LINE. THE SEVERE THREAT SHOULD END BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY THROUGH TUESDAY AS THE UPPER LEVEL LOW PRESSURE SYSTEM SLOWLY DRIFTS EASTWARD ACROSS WEST CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Mar 11, 4:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
449 PM CDT SUN MAR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 6 W STERLING CITY 31.84N 101.09W
03/11/2007 E0.88 INCH STERLING TX COUNTY OFFICIAL
NICKEL SIZE HAIL REPORTED ON HWY 158 6 MILES W OF
STERLING CITY.
&&
OVERPECKLocal storm report, Mar 11, 5:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
500 PM CDT SUN MAR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 5 S STERLING CITY 31.77N 100.99W
03/11/2007 E0.88 INCH STERLING TX LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED 5 MILES SOUTH OF STERLING CITY
ON HWY 163.
&&
OVERPECKThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 4:07 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 38 min |
| Mar 11, 4:42 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 48 min |
| Mar 11, 5:20 PM CDT | Tornado Warning | SJT | Coke, Sterling | 40 min |
| Mar 11, 5:54 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 51 min |
| Mar 11, 6:26 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 20 min |
| Mar 11, 6:43 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.